FROM OUR EXPERTS
What do you think is the cause of waking up each morning with a migraine on my right side? I sleep on either side with one leg straight and one knee up (taught to me by a doctor).
An Eye Physician and Surgeon is suggesting I go to a sleep clinic because my husband says I snore softly but do not wake up.
Thank you for your insights. Nancy .
A sleep study isn't a bad idea. Snoring might indicate sleep apnea.
When people wake with a Migraine, sleep issues are the most common trigger. It can be too much sleep, too little sleep, interrupted sleep, an irregular sleep schedule, or poor quality sleep. Take a look at our video Migraines, Headaches, and Sleep . It's recommended that Migraineurs go to bed and get up at the same time every day, including weekends and holidays.
Good luck, John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column, bro...
Imagine living in pain for years only to find out that one of your medications is the reason that you are in pain. Medications are supposed to help not hurt, right? Unfortunately, some commonly used drugs can cause pain, even the ones available without a prescription. Some cause headaches, others cause foot pain. Where ever there is pain, a medication could be the root cause of it.
Two of the top five medications that cause pain are available over-the-counter, without a prescription, without physician guidance. You might be unaware that your pain could be related to these medications that are under your control.
Caffeine-containing medications (including Excedrin, Midol, Anacin): If you are experiencing headaches and you are also using a caffeine-containing medication more than two or three times per week, your headaches might be caused by these over-the-counter (OTC) medications. These drugs can cause “ rebound headaches ” because the brain screams for more when the...
Cluster headaches are often said to be the most painful of all headaches. They have been described as "boring," bearing, burning," "like a hot poker in the eye," and as "suicide headaches." Verapamil, a calcium channel blocker frequently used for Migraine and headache prevention – increasingly for cluster headache, was recently studied in high doses for cluster headache prevention. Study Background The use of high dose verapamil has become increasingly common for the prevention of CH, with higher doses than used for heart conditions and hypertension needed. Side effects include atrioventricular block* and bradycardia**, although how frequently they occur in CH patients is not clear. There are no formal guidelines for the use of verapamil for CH. The authors of this study have developed a protocol, keeping in mind the potential for cardiac complications and reviewed the use of the protocol and the changes seen in EKG readings. ...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.